Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 23, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 14, 2015, 5:05 PM MST for El Paso County, Texas; Otero County, New Mexico. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 5:05 PM MST (00:05 UTC)
- Expired
- Dec 15, 2015, 5:12 AM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS74 KEPZ 150005 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 505 PM MST MON DEC 14 2015 ...STRONG WINDS ALONG EAST SLOPES OF THE FRANKLIN AND SACREMENTO MOUNTAINS THROUGH THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE EASTWARD INTO NEW MEXICO THIS AFTERNOON AND TONIGHT. THIS WEATHER PATTERN WILL CONTINUE TO GENERATE STRONG WEST TO SOUTHWEST WINDS EARLY THIS EVENING...SHIFTING NORTHWEST ACROSS THE AREA BEHIND A STRONG COLD FRONT THAT MOVES THROUGH. HIGHEST GUSTS FROM 40 TO 55 MPH ALONG EAST SLOPES OF THE FRANKLINS AND SACRAMENTO MOUNTAIN ... NMZ401>408-150115- /O.EXP.KEPZ.WI.Y.0022.000000T0000Z-151215T0000Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON 505 PM MST MON DEC 14 2015 ...WIND ADVISORY HAS EXPIRED... WINDS IN THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 5 PM MST. $$ TXZ419-151200- /O.NEW.KEPZ.WI.Y.0023.151215T0005Z-151215T1500Z/ EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 505 PM MST MON DEC 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. * TIMING...NOW UNTIL 8 AM TUESDAY. WINDS WILL INCREASE THROUGH EARLY THIS EVENING...PEAKING BETWEEN MIDNIGHT AND DAWN. * WINDS...WEST TO SOUTHWEST WINDS 30-40 MPH...WITH OCCASIONAL GUSTS 55 MPH. WINDS SHIFTING WEST-NORTHWEST AFTER 8 PM. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY HIGH PROFILE VEHICLES. THE WIND MAY ALSO CAUSE MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION...AND MAY BLOW AROUND SMALLER LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ416-151200- /O.NEW.KEPZ.WI.Y.0023.151215T0005Z-151215T1500Z/ EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON 505 PM MST MON DEC 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. * TIMING...NOW UNTIL 8 AM TUESDAY. WINDS WILL INCREASE THROUGH EARLY THIS EVENING...PEAKING BETWEEN MIDNIGHT AND DAWN. * WINDS...WEST TO SOUTHWEST WINDS 30-40 MPH...WITH OCCASIONAL GUSTS 55 MPH. WINDS SHIFTING WEST-NORTHWEST AFTER 8 PM. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY HIGH PROFILE VEHICLES. THE WIND MAY ALSO CAUSE MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION...AND MAY BLOW AROUND SMALLER LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
1 follow-up statement
280 WWUS74 KEPZ 151212 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 512 AM MST TUE DEC 15 2015 ...WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM HAS LIFTED OUT OF THE AREA. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN BREEZY. WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY. NMZ416-TXZ419-151315- /O.CAN.KEPZ.WI.Y.0023.000000T0000Z-151215T1500Z/ EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 512 AM MST TUE DEC 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE DAY. $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:58 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 14, 3:58 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
358 PM MST MON DEC 14 2015
.SYNOPSIS...
A WINTER STORM SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW MEXICO LATE TODAY...AND EARLY TONIGHT OVER WEST
TEXAS. THIS WILL LOWER SNOW LEVELS TO DESERT AREAS...WITH
ACCUMULATING SNOW EXPECTED OVER THE MOUNTAINS AND BOOTHEEL BY
TUESDAY MORNING. DRIER WEATHER RETURNS TUESDAY BUT IT WILL REMAIN
CHILLY FOR MOST OF THE WORK WEEK. TEMPERATURES WARM ABOVE NORMAL
NEXT WEEKEND...WHILE DRY WEATHER CONTINUES FOR THE BORDERLAND.
&&
.DISCUSSION...
LATEST WATER VAPOR IMAGERY DEPICTS A FULL LATITUDE TROUGH
EXTENDING FROM THE WESTERN CANADIAN PROVINCES...SOUTH OVER THE
WESTERN STATES. SEVERAL WEAK SHORT WAVE DISTURBANCES ARE NOTED
ROTATING AROUND THE BASE OF THIS FEATURE...WITH ONE CURRENTLY OVER
SOUTHERN NM...AND ANOTHER UPSTREAM OVER SOUTH WEST AZ. TRENDS WITH VISIBLE
IMAGERY AND SURFACE OBESERVATIONS SHOW THE WELL ADVERTISED COLD
FRONT NOW JUST MOVING THROUGH MULE CREEK WITH A WSHIFT TO NW AND
TEMPS THERE FALLING TO 36 F. INTO FAR WESTERN NM. LIFT AHEAD OF
THE MAIN TROUGH AXIS WITH FOCUS FROM THE FRONTAL APPROACH...MAINTAINS
A BAND OF LOW AND MID CLOUD COVER ROUGHLY 120 MILES WIDE NOW
MOVING INTO HIDALGO COUNTY. WINDS AHEAD OF THE FRONT ARE STARTING
TO RAISE BLOWING DUST OVER NORTHERN EL PASO AND SOUTHERN DONA ANA
COUNTIES.
THE UPPER LEVEL FEATURE WILL BROADEN OVER THE WESTERN
STATES...WITH INPUT FROM FROM A SERIES OF ADDITIONAL SHORT WAVES
MOVING INTO ITS BASE. THIS WILL SERVE TO PROLONG THE AREA OF
DIFFLUENT FLOW ALOFT AND CURVATURE OVER OUR REGION THROUGH MOST
OF TUESDAY.
UPPER LEVEL FEATURE EXITS THE REGION LATER THURSDAY...WITH A
WEAKENING RIDGE ALOFT TEMPORARILY MOVING ACROSS THE SOUTHWEST
STATES SATURDAY. SOUTHWEST FLOW ALOFT FOLLOWS LATER NEXT
WEEKEND...AHEAD OF A MUCH WEAKER DISTURBANCE THAT IS FORECAST TO
MOVE THROUGH THE FOUR CORNERS EARLY NEXT WEEK.
IMPACTS TONIGHT:
3-5" SNOW EXPECTED IN THE GILA REGION AT ELEVATIONS OVER 5000 FT.
3-5" SNOW EXPECTED FOR THE SACS INTO EARLY TUES MORNING.
1-3" EXPECTED AT LOWER ELEVATIONS IN NORTHERN GRANT COUNTY AND NM
BOOTHEEL.
WATCH OUT FOR SLIPPERY ROADS AND REDUCED
VISIBILITIES...PARTICULARLY IN SNOW BANDS EARLY THIS EVENING.
DESPITE RATHER SCANT AMOUNTS OF MOISTURE ACCOMPANYING THE TROUGH
IN OUR AREA...EXCELLENT DYNAMICS ARE MAKING THE MOST OF IT. SNOW
LEVELS WILL FALL TO DESERT LOWLANDS OVER FAR SOUTHWEST
NM...HELPING TO ALLOW FOR SOME ACCUMULATIONS THERE. CRITICAL OF
NOTE IS THE REINFORCEMENT OF ENERGY INTO THE UPSTREAM PORTION OF
THE TROUGH. THIS WILL SLOW ITS PROGRESSION EAST ALMOST ANOTHER DAY
AND KEEP US UNDER ITS DIFFLUENT AREA. TRAJECTORY OF FLOW FAVORS
MORE TERRAIN ENHANCEMENT FOR LOCALIZED HEAVIER SNOWFALL IN THE
SACS THROUGH TUESDAY MORNING...WHERE HIGH RES MODELS INDICATE 2-6"
POSSIBLE. SIMILAR AMOUNTS ARE PREDICTED IN THE GILA REGION...WITH
1-3" FORECAST FOR THE BOOTHEEL.
IMPACTS THROUGH THURSDAY:
CHILLY WITH TEMPERATURES WELL BELOW NORMAL. AN ACTIVE PAC JET IS
ADVECTING AIR FROM SOURCE REGIONS IN THE GULF OF ALASKA...INTO THE
TROUGH. WITH REINFORCENT FROM WEAK SHORT WAVES INTO THIS
FEATURE...AN EXTENDED PERIOD OF COLD AIR TRANSPORT IS EXPECTED FOR
US. VERY COLD OVERNIGHT LOWS TO THE 20S WED-FRI MORNINGS AND
READINGS FROM TEENS TO SINGLE DIGITS MOUNTAINS EXPECTED. PROTECT
PEOPLE...PETS...PLANTS AND PIPES.
POSSIBLE IMPACTS LATER THIS WEEKEND/EARLY NEXT WEEK:
BREEZY TO LOCALLY WINDY CONDITIONS POSSIBLE.
A MUCH WEAKER DISTURBANCE IS EXPECTED TO MOVE THROUGH THE CENTRAL
ROCKIES AND FOUR CORNERS. POPULAR MODEL SOLUTIONS DEVELOP LEE SIDE
TROUGHING IN RESPONSE. LITTLE IN WAY OF MOISTURE IS DEPICTED WITH
THIS FEATURE. THUS MIX DOWN OF STRENGTHENING WINDS ALOFT AND
CONTRIBUTION FROM THE TIGHTENING PRESSURE GRADIENT IN
RESPONSE...WOULD LEAD TO SOME WINDS FOR US AT THAT TIME
&&
.AVIATION...VALID 15/00Z-16/00Z...P6SM SCT-BKN050 BKN100 THRU
06Z- 12Z WITH SCT TO NMRS 1-3SM -SHSN AT ELEVATIONS 5 KFT AND
HIGHER WITH- SHRA BELOW 5 KFT. CLOUDS WILL CLEAR FROM WEST TO EAST
BECOMING SKC BY 12Z-15Z. W TO WNW WINDS WILL GENERALLY BE
15-25G35KTS THROUGH 06Z THEN DECREASE TO 10-15KTS EXCEPT ON
EASTERN MTN SLOPES. WINDS WILL REMAIN WNW AND INCREASE TO
15-20G30KTS AFT 15Z.
&&
.FIRE WEATHER...ANOTHER STORM SYSTEM WILL PASS THROUGH THE REGION
OVER THE NEXT DAY WITH A STRONG COLD FRONT MOVING ACROSS OVERNIGHT.
THERE WILL BE SOME LIGHT TO MODERATE SNOW ABOVE 5000
FEET...ESPECIALLY WEST OF DIVIDE AND AREA MOUNTAINS. GUSTY WEST TO
NORTHWEST WINDS WILL ACCOMPANY THE FRONT AND REMAIN STRONG THROUGH
TUESDAY. TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL RUN ABOUT 10
TO 15 DEGREES BELOW NORMAL...BUT DRY CONDITIONS ARE LIKELY THROUGH
THE REMAINDER OF THE WEEK. TEMPERATURES WILL RETURN TO NEAR NORMAL
BY THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 35 49 25 47 / 20 0 0 0
SIERRA BLANCA 28 48 20 48 / 0 0 0 0
LAS CRUCES 27 46 18 45 / 20 0 0 0
ALAMOGORDO 27 44 19 43 / 20 0 0 0
CLOUDCROFT 15 25 9 29 / 50 20 0 0
TRUTH OR CONSEQUENCES 26 42 19 42 / 20 0 0 0
SILVER CITY 23 35 13 37 / 60 0 0 0
DEMING 24 45 17 45 / 30 0 0 0
LORDSBURG 23 42 15 42 / 60 0 0 0
WEST EL PASO METRO 33 49 25 48 / 20 0 0 0
DELL CITY 23 49 18 48 / 0 0 0 0
FORT HANCOCK 28 51 22 50 / 10 0 0 0
LOMA LINDA 29 44 23 43 / 10 0 0 0
FABENS 29 50 22 48 / 10 0 0 0
SANTA TERESA 28 48 22 46 / 20 0 0 0
WHITE SANDS HQ 32 46 22 45 / 20 0 0 0
JORNADA RANGE 26 45 14 44 / 20 0 0 0
HATCH 25 46 17 45 / 20 0 0 0
COLUMBUS 26 46 21 45 / 30 0 0 0
OROGRANDE 31 47 23 45 / 20 0 0 0
MAYHILL 23 35 15 37 / 30 0 0 0
MESCALERO 14 32 11 35 / 60 0 0 0
TIMBERON 23 33 16 35 / 30 0 0 0
WINSTON 22 34 12 36 / 40 0 0 0
HILLSBORO 21 41 13 42 / 30 0 0 0
SPACEPORT 23 45 17 44 / 20 0 0 0
LAKE ROBERTS 13 34 3 36 / 80 0 0 0
HURLEY 21 38 13 40 / 60 0 0 0
CLIFF 16 40 8 41 / 50 0 0 0
MULE CREEK 12 39 5 40 / 30 0 0 0
FAYWOOD 22 39 15 41 / 60 0 0 0
ANIMAS 24 46 14 45 / 60 0 0 0
HACHITA 20 46 13 45 / 60 0 0 0
ANTELOPE WELLS 21 48 14 47 / 60 0 0 0
CLOVERDALE 23 44 17 44 / 40 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NMZ401>408.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 3 AM MST
TUESDAY FOR NMZ404>406.
WINTER WEATHER ADVISORY UNTIL 3 AM MST TUESDAY FOR NMZ401-402.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST
TUESDAY FOR NMZ414-415.
TX...NONE.
&&
99/22/26Hazardous weather outlook, Dec 14, 2:42 PM MST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 242 PM MST MON DEC 14 2015 NMZ401-402-408-151345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- EASTERN BLACK RANGE FOOTHILLS- 242 PM MST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP UPPER LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT...WILL MOVE THROUGH NEW MEXICO TONIGHT. THIS WILL BRING MODERATE TO LOCALLY HEAVY SNOW GENERALLY ABOVE 5000 FEET...WHERE UP TO 3 TO 5 INCHES ARE EXPECTED BEFORE DAWN TUESDAY. LOWER ELEVATIONS IN NORTHERN GRANT WILL SEE LIGHTER AMOUNTS...WITH ACCUMULATIONS UP TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS WILL BRING DRY WEATHER WITH ONLY LIGHT TO OCCASIONALLY BREEZY WINDS. THUS NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER INFORMATION MAY BE REQUIRED TO REPORT SNOW AMOUNTS TONIGHT. NMZ414-415-151345- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- 242 PM MST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP UPPER LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT...WILL MOVE THROUGH NEW MEXICO. THIS WILL BRING MODERATE TO LOCALLY HEAVY SNOW...WHERE 3 TO 5 INCHES ARE EXPECTED BY TUESDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS WILL BRING DRY WEATHER WITH ONLY LIGHT TO OCCASIONALLY BREEZY WINDS. THUS NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER INFORMATION MAY BE REQUIRED TO REPORT SNOW AMOUNTS TONIGHT. NMZ404>406-151345- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL- 242 PM MST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP UPPER LOW PRESSURE SYSTEM WITH A STRONG COLD FRONT...WILL MOVE THROUGH NEW MEXICO. THIS WILL LOWER SNOW LEVELS TO VALLEY FLOORS AFTER MIDNIGHT...WITH LIGHT TO MODERATE SNOW TOTALING 1 TO 3 INCHES IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST TO NORTHWEST WINDS WILL BRING DRY WEATHER WITH ONLY LIGHT TO OCCASIONALLY BREEZY WINDS. THUS NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... .SPOTTER INFORMATION STATEMENT...SPOTTER INFORMATION MAY BE REQUIRED TO REPORT SNOW AMOUNTS TONIGHT. TRIPOLI
Nearby
Wind Advisories in Texas, 2015Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.